Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 23, NWS Jackson, KY

March 27, 2017Breathitt County, Owsley County, Perry County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 27, 2017, 8:29 PM EDT for Breathitt County, Owsley County, Perry County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2017, 8:29 PM EDT (00:29 UTC)
Expired
Mar 27, 2017, 9:15 PM EDT
In force
46 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Breathitt County, KY, Owsley County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 23 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 6:02 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

484 
WUUS53 KJKL 280029
SVRJKL
KYC025-189-193-280115-
/O.NEW.KJKL.SV.W.0023.170328T0029Z-170328T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
829 PM EDT MON MAR 27 2017

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  East central Owsley County in southeastern Kentucky...
  Northwestern Perry County in southeastern Kentucky...
  Southwestern Breathitt County in southeastern Kentucky...

* Until 915 PM EDT

* At 828 PM EDT, a severe thunderstorm was located over Morris Fork,
  or 11 miles southeast of Booneville, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Buckhorn, Altro, Bush Branch, Hardshell, Copland, Lamont, Wolf
  Coal, Wilstacy, Beech, Dalesburg, Quicksand, Chavies, Canoe, Sikes,
  Noble, Morris Fork, Dice, Valjean, Haddix and Crockettsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3732 8357 3745 8359 3758 8320 3732 8315
TIME...MOT...LOC 0028Z 257DEG 25KT 3739 8350 

HAIL...1.00IN
WIND...60MPH
 
$$

SHALLENBERGER
3 follow-up statements
182 
WWUS53 KJKL 280054
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
854 PM EDT MON MAR 27 2017

KYC025-189-193-280115-
/O.CON.KJKL.SV.W.0023.000000T0000Z-170328T0115Z/
Owsley KY-Perry KY-Breathitt KY-
854 PM EDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EAST CENTRAL OWSLEY...NORTHWESTERN PERRY AND SOUTHWESTERN
BREATHITT COUNTIES...

At 854 PM EDT, a severe thunderstorm was located over Watts, or 8
miles southeast of Jackson, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Buckhorn, Altro, Bush Branch, Hardshell, Copland, Lamont, Wolf Coal,
Wilstacy, Beech, Dalesburg, Quicksand, Chavies, Canoe, Sikes, Noble,
Morris Fork, Dice, Valjean, Haddix and Crockettsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3732 8357 3745 8359 3758 8320 3732 8315
TIME...MOT...LOC 0054Z 250DEG 25KT 3745 8330 

HAIL...1.00IN
WIND...60MPH
 
$$

KAS
351 
WWUS53 KJKL 280105
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
905 PM EDT MON MAR 27 2017

KYC189-280115-
/O.CAN.KJKL.SV.W.0023.000000T0000Z-170328T0115Z/
Owsley KY-
905 PM EDT MON MAR 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OWSLEY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Kentucky.

LAT...LON 3732 8346 3736 8349 3740 8354 3743 8354
      3758 8320 3732 8315
TIME...MOT...LOC 0105Z 253DEG 25KT 3748 8321 

$$

KYC025-193-280115-
/O.CON.KJKL.SV.W.0023.000000T0000Z-170328T0115Z/
Perry KY-Breathitt KY-
905 PM EDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHWESTERN PERRY AND SOUTHWESTERN BREATHITT COUNTIES...

At 905 PM EDT, a severe thunderstorm was located over Noble, or 10
miles southeast of Jackson, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Buckhorn, Altro, Bush Branch, Hardshell, Copland, Lamont, Wolf Coal,
Wilstacy, Beech, Dalesburg, Chavies, Canoe, Sikes, Noble, Dice,
Haddix, Crockettsville, Ned, Saldee and Clayhole.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3732 8346 3736 8349 3740 8354 3743 8354
      3758 8320 3732 8315
TIME...MOT...LOC 0105Z 253DEG 25KT 3748 8321 

HAIL...1.00IN
WIND...60MPH
 
$$

KAS
717 
WWUS53 KJKL 280114
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
914 PM EDT MON MAR 27 2017

KYC025-193-280124-
/O.EXP.KJKL.SV.W.0023.000000T0000Z-170328T0115Z/
Perry KY-Breathitt KY-
914 PM EDT MON MAR 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PERRY AND
SOUTHWESTERN BREATHITT COUNTIES WILL EXPIRE AT 915 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However heavy rain is still possible with this
thunderstorm.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Kentucky.

LAT...LON 3732 8346 3736 8349 3740 8354 3743 8354
      3758 8320 3732 8315
TIME...MOT...LOC 0114Z 257DEG 25KT 3749 8315 

$$

KAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:59 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 27, 4:59 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
459 PM EDT Mon Mar 27 2017

.SHORT TERM...(This evening through Tuesday night)
Issued at 440 PM EDT MON MAR 27 2017

A shortwave trough is expected to dampen as it moves into the OH
and TN Valley regions through tonight and then across the
Appalachians on Tuesday morning and then the Eastern Seaboard by
the end of the period. At the same time, a surface low will track
near or north of the OH River through this evening and tonight
and then into the mid Atlantic states through the end of the
period. Height rises and mid and upper level ridging area expected
behind the shortwave with surface high pressure nosing into the OH
Valley on Tuesday night.

Isolated to at times scattered convection continues to move
across parts of central and eastern KY in advance of more
organized convection over western and west central Ky and western
and middle TN. This earlier convection has produced some hail
across the region and marginally severe hail and some wind would
appear to be a threat over the next couple of hours. MLCAPE of 500
to 1000 J/KG over the far south and MUCAPE of 500 to 1000 J/KG
across the area combined with 35 to 40KT of 0-6km shear would
support this although much of the area has been worked over and
the southwest part of the area should be the first to destabilize
again per RAP and model forecasts though much of the western part
of the CWA is expected to reach ML or MUCAPE near 1000 J/KG for a
time in the west. Satellite trends would also support another
window for heating in the south. The far southwest counties remain
in a Severe Thunderstorm Watch through 3Z. Trends will continue to
be monitored for Severe thunderstorm chances further east, but
much of this area has received convection this evening or in the
case of the VA border counties has lower sfc dewpoints due to
downsloping effects.

Some of the convective allowing models bring the convection into
east KY around 23Z to 01Z but weaken the eastern line segment as
this will near sunset and boundary layer should begin to
stabilize. The models generally take the westernmost line east or
southeast with the recent HRRR runs favoring southeast while some
previous runs brought some of that convection more toward Lake
Cumberland. However, pending strength of cold pool, the first more
northern line segment of convection may not weaken as quickly as
models project as it moves in. Wind appears to be the primary
threat with any of this convection with bowing line segments and
possibly marginal hail from the strongest updrafts. Locally heavy
rain will also be possible if storms could train in an area.

Chances for thunderstorms will begin to diminish overnight with
shower chances also decreasing late as well as the surface low
tracks into the mid OH Valley and the cold front works into the
area and the axis of the 500 mb trough approaches. Chances for
convection will decrease through the day on Tuesday as the trough
and low pressure system exit to the east and northeast and mid and
upper level as well as sfc high pressure begin to build in. Low
level moisture is expected to linger well into Tuesday night, but
if the low clouds thin, radiational fog will be possible and
subsidence could bring some stratus build down late Tuesday night.

.LONG TERM...(Wednesday through Monday)
Issued at 310 PM EDT MON MAR 27 2017

The extended period should once again feature good chances for
showers and thunderstorms from late Thursday morning through early
Friday evening. The trigger for this activity will likely be a
slow moving area of low pressure that is progged to move across
the Tennessee and lower Ohio Valley regions. The slow forward
motion of the system should keep rain in eastern Kentucky through
Saturday morning. Thunderstorm chances should come to an end
around 0Z Saturday, as the best upper level support and overall
lift should be east of the area as the low pressure system moves
off to our east. The rain should begin quickly tapering off
around dawn Saturday morning, with the rain being completely out
of the area before noon on Saturday. The weather should remain dry
from Saturday afternoon through late Sunday night, as an area of
high pressure settles over the region. Our next round of rain
could move into eastern Kentucky very early Monday morning, but
due a lot of uncertainty still exists that far out in the period.

Temperatures will continue to run well above normal, with daily
highs ranging from the mid to around 70 on most days. Thursday
looks to be by far the warmest day, with forecast highs on that
day in the 70s. Nightly lows should generally be in the 40s and
50s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
ISSUED AT 230 PM EDT MON MAR 27 2017

Showers and some thunderstorms will affect JKL and SJS early in
the period per recent radar and short term model trends.
Otherwise, a VCTS will suffice at the remainder of the TAF sites
through the period as a low pressure system and upper level trough
approach. More organized convection is expected to arrive 22Z to
23Z in the west near SME and then move across the area through 6Z
to 8Z. This will at least lower conditions to MVFR if not IFR for
a while during the 6Z to 18Z period as the lower levels saturate.
Thunderstorms could also produce gusty winds and lower VIS at the
TAF sites, between 22Z and 4Z, but confidence in this timing is
not high enough to include attm. Once the MVFR or IFR develops
during the 6Z to 12Z period, it should linger through the end of
the period.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JP
LONG TERM...AR
AVIATION...JP
Hazardous weather outlook, Mar 27, 6:20 PM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
620 PM EDT Mon Mar 27 2017

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>118-281100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, and Whitesburg
620 PM EDT Mon Mar 27 2017

...SEVERE THUNDERSTORM WATCH 92 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms are possible through tonight. Some thunderstorms
may become severe and produce damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are possible at times early Tuesday, and also
Thursday into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any wind damage or hail.

KYZ119-120-281100-
Martin-Pike-
Including the cities of Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
620 PM EDT Mon Mar 27 2017

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms are possible through tonight. A few storms could
push severe limits through this evening and produce damaging winds
and large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are possible at times early Tuesday, and also
Thursday into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any wind damage or hail.

JP/GEOGERIAN

In the hours before

Special weather statement, Mar 27, 7:08 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service JACKSON KY
708 PM EDT MON MAR 27 2017

KYZ058-068-069-272330-
Jackson-Estill-Rockcastle-
708 PM EDT MON MAR 27 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ESTILL...
NORTHWESTERN JACKSON AND ROCKCASTLE COUNTIES...

At 707 PM EDT, a strong thunderstorm was located over Renfro Valley,
or over Mount Vernon, moving northeast at 35 mph.

Wind gusts of 30 to 40 mph and penny to nickel size hail are
possible with this storm.

Locations impacted include...
Mount Vernon, Boone, Sand Springs, Donaro, Bummer, Threelinks,
Robinet, Kings Station, Roundstone, Spiro, Wabp, Climax, Hansford,
Renfro Valley, Willailla, Disputanta, Brazil, Shirley, Drip Rock and
Pine Hill.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3739 8448 3748 8441 3748 8437 3754 8435
      3753 8430 3752 8430 3751 8426 3752 8420
      3756 8416 3757 8409 3764 8413 3767 8409
      3771 8409 3758 8390 3723 8428 3728 8445
      3733 8450
TIME...MOT...LOC 2307Z 220DEG 31KT 3740 8433

JP
Local storm report, Mar 27, 7:22 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
722 PM EDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             EAST BERNSTADT          37.19N 84.12W
03/27/2017  E1.25 INCH       LAUREL             KY   PUBLIC

            HAIL COVERED THE GROUND.

&&

JP
Special weather statement, Mar 27, 7:37 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service JACKSON KY
737 PM EDT MON MAR 27 2017

KYZ058-068-069-079-080-084>087-116-280030-
Jackson-Whitley-Clay-McCreary-Knox-Estill-Bell-Rockcastle-Laurel-
Pulaski-
737 PM EDT MON MAR 27 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAUREL...BELL...KNOX...
SOUTHWESTERN ESTILL...JACKSON...MCCREARY...PULASKI...WHITLEY...
ROCKCASTLE AND SOUTHWESTERN CLAY COUNTIES...

At 736 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Indian Lakes Park to near Ruth to
near Sloans Valley to near Cumberland Falls S.P. to near Red Ash.
Movement was east at 45 mph.

Wind gusts as highs as 40 to 50 mph and dime size hail are possible
with these storms.

Locations impacted include...
Somerset, London, Williamsburg, Barbourville, Irvine, Mount Vernon,
Pineville, Manchester, McKee, Whitley City, Boone, Science Hill,
Burnside, Ravenna, Donaro, Bummer, Fariston, Brightshade, Varilla and
Swan Lake.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3660 8442 3677 8454 3705 8467 3731 8463
      3736 8456 3734 8450 3748 8445 3747 8438
      3754 8435 3751 8426 3756 8409 3764 8413
      3768 8410 3778 8392 3775 8387 3739 8392
      3726 8388 3716 8372 3670 8348 3658 8395
TIME...MOT...LOC 2336Z 254DEG 38KT 3739 8450 3710 8454 3698 8450 3688
8434 3656 8415

JP
Local storm report, Mar 27, 7:50 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
750 PM EDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             ANNVILLE                37.32N 83.96W
03/27/2017  E1.50 INCH       JACKSON            KY   PUBLIC

&&

JP
Local storm report, Mar 27, 8:11 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
811 PM EDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             TRIXIE                  37.34N 83.67W
03/27/2017  E0.50 INCH       CLAY               KY   TRAINED SPOTTER

&&

GEOGERIAN
Special weather statement, Mar 27, 8:25 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service JACKSON KY
825 PM EDT MON MAR 27 2017

KYZ044-050>052-058>060-106-108-280100-
Rowan-Montgomery-Menifee-Estill-Morgan-Bath-Fleming-Powell-Wolfe-
825 PM EDT MON MAR 27 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT POWELL...EASTERN
MONTGOMERY...NORTHWESTERN MORGAN...BATH...CENTRAL ESTILL...MENIFEE...
FLEMING...ROWAN AND NORTHWESTERN WOLFE COUNTIES...

At 825 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fairview to Oggs Station to Shade.
Movement was northeast at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Morehead, Stanton, Flemingsburg, Owingsville, Frenchburg, Marshall,
Jeffersonville, Camargo, Clay City, Ravenna, Wellington, Sharpsburg,
Salt Lick, Campsites in the Indian Creek area of the Daniel Boone
National Forrest, Fairview, Pilot, Zag, Pecks Ridge, Bowen and
Cornwell.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3849 8359 3843 8358 3838 8345 3840 8341
      3832 8334 3810 8329 3782 8342 3771 8370
      3772 8374 3761 8397 3800 8390 3821 8395
      3832 8384 3836 8388 3835 8390 3836 8392
      3845 8398 3849 8393 3846 8385 3852 8364
TIME...MOT...LOC 0025Z 236DEG 46KT 3850 8392 3802 8382 3763 8388

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:06 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle24 min
Mar 27, 8:13 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Lee, Owsley, Perry2 hr
Mar 27, 8:23 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Lee, Owsley and 2 more52 min
Mar 27, 8:25 PM EDTSpecial Weather StatementJKLBath, Fleming, Menifee, Powell, Rowan35 min
Mar 27, 8:51 PM EDTSpecial Weather StatementJKLLetcher24 min
Mar 27, 8:58 PM EDTSpecial Weather StatementJKLMagoffin32 min
Mar 27, 9:11 PM EDTSpecial Weather StatementJKLMagoffin34 min
Mar 27, 9:38 PM EDTSpecial Weather StatementJKLFloyd37 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.